Any ideas? Upped medications, change in behavior...

Discussion in 'General Parenting' started by mum2JK&TH, Sep 12, 2007.

  1. mum2JK&TH

    mum2JK&TH New Member

    I run a daycare and one of my kids is also a difficult child. He has been on 27mgs of concerta and was doing well with it. He is ADHD and ODD. A bit more argumentative and irritable than my difficult child but otherwise very similar.

    His mum felt that the medications weren't working as well and so the doctor upped him to the next dosage (32mgs? not sure what it is). Since then I have found him sullen and not as active or EXTREMELY irritable. He goes to a behavioral school but has been pretty successful there in the past. He has been there a week now and has cussed out his teacher twice and tried to hit her yesterday. This is not normal for him at all.

    I know when we started our difficult child back on his medications last week, the aggression and moodiness started up again. I am pretty sure that it is a side effect of the medication.

    Does this sound to you guys like the medications might be to high for him? He has always done well with the concerta so it doesn't seem to be the medication itself.

    His mum is lost at what to do. The school is calling her constantly and she's not sure what to do.
  2. smallworld

    smallworld Moderator

    Concerta (like any stimulant) can exacerbate anxiety and cause depression. It could very well be the medications. My son also had a problem when we upped Concerta from 27 mg to 36 mg. We ended up going to Focalin XR and he's doing better on it.
  3. Debdeb1031

    Debdeb1031 New Member

    when my son was on zoloft, at first he did very well with it, but then he started to get very defiant and violent..the dr. took him off right away, and now we are at ambilify and buspar which seems to work well with him...i know it is not the same medications, but seems to be the same kinda's been a few years but it seemed every medication he was put on did the opposite for him than what it was swupposed to do (lol...figures)
  4. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Any stimulant, for whatever reason, can cause moodswings and raging. It's speed. I tried Ritalin and it shot me to the moon, then I crashed. Whatever is going on, the child is doing worse on the increase. If the mother came to me asking for advice, I'd tell her to see if he does better on the lower dose. If he gets cranky even on that dose, maybe he's misdiagnosed and has something other than ADHD.